Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 280, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2015, 6:41 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2015, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 10, 2015, 7:05 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 17 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:42 PM CDT | TSTM WND DMG | 5 Nw Flowood, MS | TREES WERE BLOWN DOWN AND POWERLINES WERE SNAPPED NEAR SALVATION ARMY OFFICE ON PRESTO LANE. RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KJAN 102341
SVRJAN
MSC049-089-110030-
/O.NEW.KJAN.SV.W.0280.150710T2341Z-150711T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGELAND...
MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
JACKSON AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3226 9019 3241 9030 3247 9014 3239 9008
3238 9010 3236 9010 3236 9011 3234 9011
3232 9015 3230 9016 3229 9015 3229 9018
TIME...MOT...LOC 2340Z 060DEG 7KT 3238 9018
HAIL...1.00IN
WIND...60MPH
$$
171 follow-up statement
196
WWUS54 KJAN 110005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT FRI JUL 10 2015
MSC049-089-110015-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-150711T0030Z/
MADISON MS-HINDS MS-
705 PM CDT FRI JUL 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND EAST
CENTRAL HINDS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3226 9019 3241 9030 3247 9014 3239 9008
3238 9010 3236 9010 3236 9011 3234 9011
3232 9015 3230 9016 3229 9015 3229 9018
TIME...MOT...LOC 0003Z 060DEG 7KT 3236 9023
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 10, 3:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT FRI JUL 10 2015 .DISCUSSION...MAIN CONCERN THROUGH THE FORECAST PERIOD CONTINUES TO BE INCREASING HEAT STRESS AS WE HEAD INTO THE WEEKEND. SO FAR TODAY, TEMPS HAVE RISEN TO THE LOW TO MID 90S AND HEAT INDICES HAVE REACHED THE 100-105F RANGE IN SOME AREAS. ISOLATED DIURNAL CONVECTION HAS DEVELOPED MAINLY IN A CORRIDOR FROM ALEXANDRIA THROUGH JACKSON TO SOUTH OF THE GOLDEN TRIANGLE. THIS ACTIVITY WILL MOSTLY DIE OFF BY SUNSET. HEADING INTO THE WEEKEND, MID AND UPPER RIDGING WILL STRENGTHEN ACROSS THE DEEP SOUTH, WITH THE SURFACE RIDGE AXIS MOVING DIRECTLY OVER THE CWA TOMORROW. AS A RESULT, TEMPS WILL BE ON AN UPWARD TREND AND WE WILL LIKELY SEE AN GENERAL DECREASE IN CONVECTIVE COVERAGE AS CAPPING INCREASES. THOUGH WE DID SEE SOME MIXING TODAY, DEWPOINTS MOSTLY REMAINED IN THE 70S. TOMORROW GUIDANCE SUGGESTS DEWPOINTS WILL AGAIN STAY UP THROUGH THE DAY, WHICH WOULD RESULT IN HEAT INDICES NEARING HEAT ADVISORY CRITERIA. THOUGH I DO HAVE HEAT INDICES TOPPING 105F FOR AN HOUR OR TWO IN A FEW SPOTS TOMORROW, NOT ENOUGH CONFIDENCE EXISTS AT THIS POINT TO PIN DOWN A SPECIFIC AREA FOR AN ADVISORY. WE WILL MAINTAIN A LIMITED EXCESSIVE HEAT RISK IN THE GRAPHICS/HWO. ON SUNDAY, EXPECTING SLIGHTLY WARMER CONDITIONS WITH SIMILAR DEWPOINTS, THUS THERE MAY EVENTUALLY BE A SOMEWHAT GREATER NEED FOR AN ADVISORY DURING THAT TIME FRAME. LOOKING AHEAD TO NEXT WEEK, THE MID/UPPER RIDGE WILL REMAIN ANCHORED OVER THE LOWER PLAINS MAINTAINING HOT AND GENERALLY DRY CONDITIONS ACROSS OUR AREA. THE BEST CHANCES FOR ANY DIURNAL CONVECTION WILL EXIST GENERALLY THE FARTHER EAST YOU GO IN THE AREA AROUND THE EASTERN PERIPHERY OF THE RIDGE, OR PERHAPS ACROSS THE SOUTH WITH ANY SEABREEZE ACTIVITY THAT ADVANCES NORTHWARD. WITH CONTINUED HEAT AND HUMIDITY, HEAT STRESS WILL REMAIN A CONCERN THROUGH THE WEEK. ABSENT DISRUPTION FROM AFTERNOON CONVECTION, WE MAY EVENTUALLY NEED TO HIGHLIGHT ADDITIONAL DAYS FOR EXCESSIVE HEAT RISK IN HWO/GRAPHIC PRODUCTS. /DL/ && .AVIATION...OVERALL...VFR CONDITIONS SHOULD PREVAIL THROUGH SATURDAY NIGHT. VERY ISOLD TSTMS HAVE DEVELOPED OVER THE AREA THIS AFTN. MOST OF THE ACTIVITY WL REMAIN AWAY FROM TAF SITES BUT OUTFLOW BOUNDARIES WL BRING CONVECTION IN VCTY OF HBG AND GTR SO HAVE INCLUDED IN TAFS THERE. LATER THIS AFTN MEI-JAN-HKS MAY OBSERVE A STORM. SHWRS/TSTMS SHOULD GENERALLY DIMINISH AFTER SUNSET. WINDS SHOULD REMAIN AROUND 5 KTS OR LESS. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 94 76 95 / 12 15 5 6 MERIDIAN 73 93 75 94 / 14 17 8 8 VICKSBURG 74 93 75 94 / 9 12 4 6 HATTIESBURG 73 94 75 94 / 19 17 8 13 NATCHEZ 73 92 73 93 / 12 16 6 11 GREENVILLE 75 94 75 96 / 7 9 4 5 GREENWOOD 74 93 75 94 / 10 10 5 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/22
Hazardous weather outlook, Jul 10, 2:51 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT FRI JUL 10 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 251 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...SATURDAY HEAT STRESS MAY REACH DANGEROUS LEVELS SATURDAY FROM 10 AM UNTIL 7 PM OVER THE ENTIRE OUTLOOK AREA. THE COMBINATION OF TEMPERATURES IN THE MIDDLE 90S AND HIGH HUMIDITY IS EXPECTED TO PRODUCE HEAT INDEX VALUES AROUND 105...AND IT IS POSSIBLE THAT A HEAT ADVISORY MAY BECOME NECESSARY FOR SOME LOCATIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HEAT STRESS MAY REACH DANGEROUS LEVELS AGAIN SUNDAY FROM 10 AM UNTIL 7 PM OVER THE ENTIRE OUTLOOK AREA. THE COMBINATION OF TEMPERATURES IN THE MIDDLE 90S AND HIGH HUMIDITY IS EXPECTED TO PRODUCE HEAT INDEX VALUES AROUND 105...AND IT IS POSSIBLE THAT A HEAT ADVISORY MAY BECOME NECESSARY FOR SOME LOCATIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 10, 4:27 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT FRI JUL 10 2015
MSZ053-102200-
CLAIBORNE MS-
427 PM CDT FRI JUL 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLAIBORNE COUNTY
UNTIL 500 PM CDT...
AT 426 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROCKY SPRINGS...OR 20 MILES SOUTH OF VICKSBURG. THIS STORM WAS
NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROCKY SPRINGS AROUND 445 PM CDT.
HERMANVILLE AROUND 500 PM CDT.
LAT...LON 3193 9085 3212 9086 3214 9084 3214 9086
3216 9085 3216 9083 3215 9083 3215 9081
3214 9073 3196 9071
TIME...MOT...LOC 2126Z 085DEG 4KT 3205 9079
17Special weather statement, Jul 10, 5:01 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI JUL 10 2015
MSZ030-031-102230-
LOWNDES MS-CLAY MS-
501 PM CDT FRI JUL 10 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOWNDES AND SOUTHEASTERN
CLAY COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COLUMBUS...MOVING NORTHWEST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBUS AFB AROUND 515 PM CDT.
BENT OAK AROUND 520 PM CDT.
WAVERLY AROUND 525 PM CDT.
TIBBEE AROUND 530 PM CDT.
LAT...LON 3337 8839 3344 8867 3354 8867 3368 8860
3368 8855 3366 8851 3365 8851 3366 8850
3356 8827
TIME...MOT...LOC 2201Z 114DEG 15KT 3349 8842
17Special weather statement, Jul 10, 5:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 542 PM CDT FRI JUL 10 2015 MSZ047-048-102315- WARREN MS-HINDS MS- 542 PM CDT FRI JUL 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND WEST CENTRAL HINDS COUNTIES UNTIL 615 PM CDT... AT 542 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BOVINA...OR 9 MILES EAST OF VICKSBURG. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FLOWERS AROUND 615 PM CDT. LAT...LON 3225 9071 3238 9080 3244 9071 3228 9060 TIME...MOT...LOC 2242Z 239DEG 4KT 3233 9072 17
Special weather statement, Jul 10, 6:09 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT FRI JUL 10 2015
MSZ047-102345-
WARREN MS-
609 PM CDT FRI JUL 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN COUNTY
UNTIL 645 PM CDT...
AT 609 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER REDWOOD. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
WARREN COUNTY.
LAT...LON 3254 9086 3257 9080 3245 9071 3238 9082
3246 9086
TIME...MOT...LOC 2309Z 053DEG 3KT 3247 9085
17Special weather statement, Jul 10, 6:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 10 2015
LAZ016-102345-
MADISON LA-
621 PM CDT FRI JUL 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON PARISH
UNTIL 645 PM CDT...
AT 621 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MANSFORD...OR NEAR TALLULAH. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TALLULAH AROUND 645 PM CDT.
LAT...LON 3247 9123 3253 9111 3250 9112 3248 9111
3246 9109 3244 9105 3241 9103 3235 9112
TIME...MOT...LOC 2321Z 053DEG 3KT 3242 9111
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:31 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jul 9, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 11 min |
| Jul 10, 4:27 PM CDT | Special Weather Statement | JAN | Claiborne | 33 min |
| Jul 10, 5:01 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Jul 10, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 23 min |
| Jul 10, 5:42 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Jul 10, 6:09 PM CDT | Special Weather Statement | JAN | Warren | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.